My 7 year old who is taking Intuniv can not seem to stay asleep! He is up all night coming in my room at all hours telling me he hears foot steps or he hears a popping or cracking noise he has also wakes me up asking if I have watched the weather cause there is going to be a tornado in Arkansa which may I add is about 1500 miles away from us being that we live in Virginia. I tell him not to worry about it that its not any where near us but he can't seem to let it go he thinks something is going to happen to him while he sleeps. our house has never been(knock on wood) robbed or hit be a tornado (thank goodness). So its really hard for me to understand why he is consantly waking up with these fears of something bad happening to him. This is something new for him he has never had any sleeping problems before so I don't know if its related to taking the new medicene or if he is just having some bad dreams or if he is developing and new disorder. Please if anyone has any insight to what could be causing this or if anyone has a child taking Intuniv that has the same sleeping problems feel me in on whats going on, his Doctor tells me to give him Benadryl but I really dont want to do that cause that could just cause him to become addicted to another med.
9 May 2011
My son takes Concerta and has since he was about 7 years old. He takes a medication called Clonidine which helps his ADHD but also helps him sleep. You might ask the Dr if he could try it or you could try Benedryl. Benedryl is not addictive. Really though, kids at that age start to get some funny kinds of fears. With the meds, his thought process is probably not so jumbled, so he is able to concentrate on topics more and these are the ones worrying him. He may be having a little trouble turning his brain "off" at night. A little Benedryl might be just enough to help relax him a bit. Benedryl is fairly short acting and wont be in his system very long and as I said, it is not addictive.
9 May 2011
What about calling the pharmacist to find out what the side effects are. Do you think maybe he is having bad dreams with that med. Maybe that is why he is scared. Just a thought. I would let his doctor know what is happening. Maybe he has to change his dose or change med completely.Has he been on this med for awhile or just started? Hope this helps!
9 May 2011
Maybe he has seen too much of the news about all the tornadoes, & how many people were injured & killed recently. You should start a conversation with him about his fears to find out if this could where this is coming from. I would also talk to his teacher to find out if they have discussed it. So much has been on TV about all the disasters lately it's impossible to know what hes has seen or heard. Think about all the lives lost in Japan. They are still talking about it on the news. I can see from a 7 year old prespective that these things are happening all over the world, why not here? I have questioned that myself. All you can do is try to reassure him that he is safe from harm, & explain that these disasters do happen from time to time, but it in no way affects him personally. Just some thoughts...
- Intuniv Information for Consumers
- Intuniv Information for Healthcare Professionals (includes dosage details)
- Side Effects of Intuniv (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
We are just starting my son on Intuniv. We are switching him from Concerta because he has lost so much weight. The doctor said to give it to him ...
3 answers • 2 Nov 2011
My son is 6 and has been on Vyvanse for a year now. He just started Intuniv 1mg a week ago. Ever since he has been unable to go to sleep until 10 or ...
2 answers • 31 Jan 2012
My son is on intuniv 3mg one tab a day, but he has had stomach virus for 4 days and hasnt been able?
... to keep the pill down. His dr is on vacation and Im wondering if I should just start him up on it again or wait a while longer until his dr. gets ...
1 answer • 23 Feb 2012
My 15 yr old son started taking Intuniv alone after being on Vyvanse for 4 years. The Vyvanse worked great until recently he started developing ...
0 answers • 12 Oct 2014